Alert archive / Tennessee / Wind Advisories in 2009

Wind Advisory 8, NWS Morristown, TN

April 2, 200933 counties in Tennessee; 7 counties in Virginia; Cherokee County, Clay County, North Carolina

NWS Morristown, TN issued this wind advisory at Apr 2, 2009, 5:02 AM EDT for 33 counties in Tennessee; 7 counties in Virginia; Cherokee County, Clay County, North Carolina. It took effect at Apr 2, 2009, 3:28 PM EDT. It was in force for 25 hr.

The area

The counties it named.

The facts

Issued
Apr 2, 2009, 5:02 AM EDT (09:02 UTC)
In effect from
Apr 2, 2009, 3:28 PM EDT
Expired
Apr 3, 2009, 4:00 PM EDT
In force
25 hr
Issued by
NWS Morristown, TN
All 42 counties

Cherokee County, NC, Clay County, NC, Anderson County, TN, Bledsoe County, TN, Blount County, TN, Bradley County, TN, Campbell County, TN, Carter County, TN, Claiborne County, TN, Cocke County, TN, Grainger County, TN, Greene County, TN, Hamblen County, TN, Hamilton County, TN, Hancock County, TN, Hawkins County, TN, Jefferson County, TN, Johnson County, TN, Knox County, TN, Loudon County, TN, Marion County, TN, McMinn County, TN, Meigs County, TN, Monroe County, TN, Morgan County, TN, Polk County, TN, Rhea County, TN, Roane County, TN, Scott County, TN, Sequatchie County, TN, Sevier County, TN, Sullivan County, TN, Unicoi County, TN, Union County, TN, Washington County, TN, City of Bristol, VA, City of Norton, VA, Lee County, VA, Russell County, VA, Scott County, VA, Washington County, VA, Wise County, VA

The radar

The Knoxville radar (KMRX), 27 km from the middle of the area, began a volume at 09:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 9.0 hours before the alert went out and 265 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2009-04-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2009-04-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 101 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3470 m above ground
0-6 km bulk shear
63 kt
0-1 km storm-relative helicity
101 m²/s²
0-3 km storm-relative helicity
174 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KMRX 020902
NPWMRX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MORRISTOWN TN
502 AM EDT THU APR 2 2009

...STRONG MOUNTAIN WINDS EXPECTED THIS EVENING AND TONIGHT...

.A STRONG EARLY SPRING STORM SYSTEM THAT IS EXPECTED TO PRODUCE
SEVERE THUNDERSTORMS IN THE REGION THIS EVENING WILL ALSO PRODUCE
STRONG SOUTH WINDS IN AND NEAR THE MOUNTAINS THIS EVENING AND
TONIGHT BEFORE THE STORMS ARRIVE. GUSTY WINDS WILL ALSO BE
ASSOCIATED WITH THE STORMS...THEN GUSTY WESTERLY WINDS WILL FOLLOW
THE STORMS AS A COLD FRONT PASSES THROUGH THE AREA.

TNZ018-041-043-045-047-072-074-087-102-VAZ001-002-006-008-021715-
/O.NEW.KMRX.WI.Y.0008.090402T2200Z-090403T0800Z/
JOHNSON-COCKE SMOKY MOUNTAINS-SOUTHEAST GREENE-UNICOI-
SOUTHEAST CARTER-BLOUNT SMOKY MOUNTAINS-SEVIER SMOKY MOUNTAINS-
SOUTHEAST MONROE-EAST POLK-LEE-WISE-RUSSELL-WASHINGTON-
INCLUDING THE CITIES OF...MOUNTAIN CITY...COSBY...CEDAR CREEK...
ERWIN...ROAN MOUNTAIN...CADES COVE...GATLINBURG...COKER CREEK...
DUCKTOWN...JONESVILLE...WISE...NORTON...LEBANON...ABINGDON
502 AM EDT THU APR 2 2009

...WIND ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 4 AM EDT
FRIDAY...

THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 4 AM EDT
FRIDAY. 

SOUTH WINDS WILL INCREASE DURING THE DAY TODAY...BUT WILL REALLY
INCREASE IN THE MOUNTAINS THIS EVENING AS A LOW LEVEL JET MOVES
INTO THE AREA AHEAD OF A COLD FRONT. SUSTAINED SOUTH WINDS OVER 30
MPH WITH GUSTS OVER 40 MPH WILL BE COMMON IN THE MOUNTAINS FOR
SEVERAL HOURS BEFORE THE COLD FRONT PASSES. AFTER THE FRONT
PASSES...GUSTY WEST WINDS WILL PICK UP AND WILL CONTINUE LATE INTO
THE NIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 26 TO 39 MPH AND/OR GUSTS OF
40 TO 57 MPH ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES...
SO USE CAUTION WHEN DRIVING.

&&

$$

GM
6 follow-up statements
000 
WWUS74 KMRX 021458
NPWMRX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MORRISTOWN TN
1058 AM EDT THU APR 2 2009

...WINDY CONDITIONS TONIGHT ACROSS THE HIGHER ELEVATIONS...

.A STRONG EARLY SPRING STORM SYSTEM...THAT IS EXPECTED TO PRODUCE
SEVERE THUNDERSTORMS IN THE REGION THIS EVENING...WILL ALSO PRODUCE
STRONG SOUTHERLY WINDS IN AND NEAR THE MOUNTAINS TONIGHT BEFORE THE
STORMS ARRIVE. STRONG GUSTY WINDS WILL ALSO BE ASSOCIATED WITH THE
STORMS...THEN GUSTY WESTERLY WINDS WILL FOLLOW LATER TONIGHT AS A
COLD FRONT MOVES THROUGH THE AREA.


TNZ018-041-043-045-047-072-074-087-102-VAZ001-002-006-008-022300-
/O.CON.KMRX.WI.Y.0008.090402T2200Z-090403T0800Z/
JOHNSON-COCKE SMOKY MOUNTAINS-SOUTHEAST GREENE-UNICOI-
SOUTHEAST CARTER-BLOUNT SMOKY MOUNTAINS-SEVIER SMOKY MOUNTAINS-
SOUTHEAST MONROE-EAST POLK-LEE-WISE-RUSSELL-WASHINGTON-
INCLUDING THE CITIES OF...MOUNTAIN CITY...COSBY...CEDAR CREEK...
ERWIN...ROAN MOUNTAIN...CADES COVE...GATLINBURG...COKER CREEK...
DUCKTOWN...JONESVILLE...WISE...NORTON...LEBANON...ABINGDON
1058 AM EDT THU APR 2 2009

...WIND ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 4 AM
EDT FRIDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 4 AM
EDT FRIDAY. 

SOUTHEAST WINDS WILL GRADUALLY INCREASE THROUGHOUT THE AFTERNOON...BUT
WILL BECOME WINDY BY THIS EVENING ACROSS THE HIGHER ELEVATIONS.
SUSTAINED SOUTHERLY WINDS BETWEEN 20 AND 30 MPH...WITH HIGHER GUSTS
UP TO 55 MPH...WILL BE COMMON IN THE HIGHER ELEVATIONS ABOVE 2500
FEET FOR SEVERAL HOURS. AFTER A COLD FRONT PASSES THROUGH THE AREA
AFTER MIDNIGHT...GUSTY WESTERLY WINDS WILL CONTINUE OVERNIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 26 TO 39 MPH AND/OR GUSTS OF
40 TO 57 MPH ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES...SO USE
CAUTION WHEN DRIVING.

&&

$$

DMG
000 
WWUS74 KMRX 021928
NPWMRX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MORRISTOWN TN
328 PM EDT THU APR 2 2009

...WINDY CONDITIONS IN AND NEAR THE HIGHER ELEVATIONS...

.A STRONG STORM SYSTEM WILL MOVE EAST ACROSS THE TENNESSEE RIVER
VALLEY TONIGHT...WITH STRONG SOUTHERLY WINDS EXPECTED FOR SEVERAL
HOURS IN THE HIGHER ELEVATIONS AND THEIR FOOTHILLS. STRONG GUSTY
WINDS WILL ALSO BE ASSOCIATED WITH THE THUNDERSTORMS...BEFORE
SHIFTING TO THE WEST LATER TONIGHT AS A COLD FRONT MOVES THROUGH
THE AREA.


TNZ018-041-043-045-047-072-074-087-102-VAZ001-002-006-008-030400-
/O.EXT.KMRX.WI.Y.0008.090402T1928Z-090403T0800Z/
JOHNSON-COCKE SMOKY MOUNTAINS-SOUTHEAST GREENE-UNICOI-
SOUTHEAST CARTER-BLOUNT SMOKY MOUNTAINS-SEVIER SMOKY MOUNTAINS-
SOUTHEAST MONROE-EAST POLK-LEE-WISE-RUSSELL-WASHINGTON-
INCLUDING THE CITIES OF...MOUNTAIN CITY...COSBY...CEDAR CREEK...
ERWIN...ROAN MOUNTAIN...CADES COVE...GATLINBURG...COKER CREEK...
DUCKTOWN...JONESVILLE...WISE...NORTON...LEBANON...ABINGDON
328 PM EDT THU APR 2 2009

...WIND ADVISORY NOW IN EFFECT UNTIL 4 AM EDT FRIDAY...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 4 AM EDT FRIDAY. 

STRONG SOUTHERLY WINDS BETWEEN 20 AND 30 MPH...WITH HIGHER GUSTS
UP TO 55 MPH...WILL CONTINUE FOR SEVERAL HOURS THROUGH TONIGHT IN
THE HIGHER ELEVATIONS AND THEIR FOOTHILLS. STRONG GUSTY WINDS WILL
ALSO BE POSSIBLE WITH SOME THUNDERSTORMS THIS EVENING...WITH THESE
WINDS SHIFTING TO THE WEST AFTER MIDNIGHT WITH THE PASSAGE OF A
COLD FRONT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 26 TO 39 MPH AND/OR GUSTS OF
40 TO 57 MPH ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES...
SO USE CAUTION WHEN DRIVING.

&&

$$

DMG
000 
WWUS74 KMRX 022150
NPWMRX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MORRISTOWN TN
550 PM EDT THU APR 2 2009

...WINDY CONDITIONS EXPECTED ACROSS EAST TENNESSEE...SOUTHWEST
VIRGINIA...AND SOUTHWEST NORTH CAROLINA OVERNIGHT...ESPECIALLY OVER THE
HIGHER TERRAIN...

.A STRONG STORM SYSTEM WILL MOVE EAST ACROSS THE TENNESSEE RIVER
VALLEY TONIGHT...WITH STRONG SOUTHERLY WINDS EXPECTED ACROSS EAST
TENNESSEE...SOUTHWEST VIRGINIA...AND SOUTHWEST NORTH CAROLINA...
ESPECIALLY OVER THE HIGHER ELEVATIONS. STRONG GUSTY WINDS WILL
ALSO BE ASSOCIATED WITH THE THUNDERSTORMS...BEFORE SHIFTING TO THE
WEST LATER TONIGHT AS A COLD FRONT MOVES THROUGH THE AREA.

NCZ060-061-TNZ012>014-035-081-082-098-030600-
/O.EXB.KMRX.WI.Y.0008.000000T0000Z-090403T1400Z/
CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-MORGAN-SEQUATCHIE-
BLEDSOE-MARION-
INCLUDING THE CITIES OF...MURPHY...HAYESVILLE...ONEIDA...
LA FOLLETTE...TAZEWELL...WARTBURG...DUNLAP...PIKEVILLE...JASPER
550 PM EDT THU APR 2 2009 /450 PM CDT THU APR 2 2009/

...WIND ADVISORY IN EFFECT UNTIL 10 AM EDT /9 AM CDT/ FRIDAY...

THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM EDT /9 AM CDT/ FRIDAY. 

STRONG SOUTHERLY WINDS BETWEEN 20 AND 35 MPH...WITH HIGHER GUSTS
UP TO 45 MPH...ESPECIALLY ACROSS THE HIGHER ELEVATIONS. STRONG
GUSTY WINDS WILL ALSO BE POSSIBLE WITH SOME THUNDERSTORMS THIS
EVENING...WITH THESE WINDS SHIFTING TO THE WEST AFTER MIDNIGHT WITH
THE PASSAGE OF A COLD FRONT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 26 TO 39 MPH AND/OR GUSTS OF
40 TO 57 MPH ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES...
SO USE CAUTION WHEN DRIVING.

&&

$$

TNZ015>017-036>040-042-044-046-067>071-073-083>086-099>101-VAZ005-
030600-
/O.EXB.KMRX.WI.Y.0008.000000T0000Z-090403T1400Z/
HANCOCK-HAWKINS-SULLIVAN-ANDERSON-UNION-GRAINGER-HAMBLEN-
NORTHWEST COCKE-NORTHWEST GREENE-WASHINGTON TN-NORTHWEST CARTER-
ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT-NORTH SEVIER-RHEA-MEIGS-
MCMINN-NORTHWEST MONROE-HAMILTON-BRADLEY-WEST POLK-SCOTT-
INCLUDING THE CITIES OF...SNEEDVILLE...ROGERSVILLE...KINGSPORT...
BRISTOL...CLINTON...OAK RIDGE...MAYNARDVILLE...RUTLEDGE...
MORRISTOWN...NEWPORT...GREENEVILLE...JOHNSON CITY...
ELIZABETHTON...KINGSTON...LENOIR CITY...KNOXVILLE...DANDRIDGE...
MARYVILLE...SEVIERVILLE...DAYTON...DECATUR...ATHENS...
MADISONVILLE...CHATTANOOGA...CLEVELAND...BENTON...GATE CITY
550 PM EDT THU APR 2 2009

...WIND ADVISORY IN EFFECT UNTIL 10 AM EDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM EDT FRIDAY. 

INCREASING SOUTHERLY WINDS BETWEEN 20 AND 30 MPH...WITH HIGHER
GUSTS UP TO 40 MPH...ESPECIALLY ACROSS THE HIGHER ELEVATIONS.
STRONG GUSTY WINDS WILL ALSO BE POSSIBLE WITH SOME THUNDERSTORMS
THIS EVENING...WITH THESE WINDS SHIFTING TO THE WEST AFTER MIDNIGHT
WITH THE PASSAGE OF A COLD FRONT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 26 TO 39 MPH AND/OR GUSTS OF
40 TO 57 MPH ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES...
SO USE CAUTION WHEN DRIVING.

&&

$$

TNZ018-041-043-045-047-072-074-087-102-VAZ001-002-006-008-030600-
/O.EXT.KMRX.WI.Y.0008.000000T0000Z-090403T1400Z/
JOHNSON-COCKE SMOKY MOUNTAINS-SOUTHEAST GREENE-UNICOI-
SOUTHEAST CARTER-BLOUNT SMOKY MOUNTAINS-SEVIER SMOKY MOUNTAINS-
SOUTHEAST MONROE-EAST POLK-LEE-WISE-RUSSELL-WASHINGTON-
INCLUDING THE CITIES OF...MOUNTAIN CITY...COSBY...CEDAR CREEK...
ERWIN...ROAN MOUNTAIN...CADES COVE...GATLINBURG...COKER CREEK...
DUCKTOWN...JONESVILLE...WISE...NORTON...LEBANON...ABINGDON
550 PM EDT THU APR 2 2009

...WIND ADVISORY NOW IN EFFECT UNTIL 10 AM EDT FRIDAY...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 10 AM EDT FRIDAY. 

STRONG SOUTHERLY WINDS BETWEEN 20 AND 35 MPH...WITH HIGHER GUSTS
UP TO 50 MPH...ESPECIALLY ACROSS THE HIGHER ELEVATIONS. STRONG GUSTY
WINDS WILL ALSO BE POSSIBLE WITH SOME THUNDERSTORMS THIS EVENING...WITH
THESE WINDS SHIFTING TO THE WEST AFTER MIDNIGHT WITH THE PASSAGE OF
A COLD FRONT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 26 TO 39 MPH AND/OR GUSTS OF
40 TO 57 MPH ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES...
SO USE CAUTION WHEN DRIVING.

&&

$$

DH
000 
WWUS74 KMRX 030537
NPWMRX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MORRISTOWN TN
137 AM EDT FRI APR 3 2009

...WINDY CONDITIONS EXPECTED ACROSS EAST TENNESSEE...SOUTHWEST
VIRGINIA...AND SOUTHWEST NORTH CAROLINA OVERNIGHT...ESPECIALLY
OVER THE HIGHER TERRAIN THIS MORNING...

.A STRONG STORM SYSTEM WILL MOVE EAST ACROSS THE SOUTHERN
APPALACHIANS OVERNIGHT...WITH STRONG SOUTHWEST WINDS EXPECTED
ACROSS EAST TENNESSEE...SOUTHWEST VIRGINIA...AND SOUTHWEST NORTH
CAROLINA...ESPECIALLY OVER THE HIGHER ELEVATIONS. WINDS WILL BECOME
WESTERLY FRIDAY.

NCZ060-061-TNZ012>014-018-035-041-043-045-047-072-074-081-082-087-
098-102-VAZ001-002-006-008-031345-
/O.CON.KMRX.WI.Y.0008.000000T0000Z-090403T1400Z/
CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-JOHNSON-MORGAN-
COCKE SMOKY MOUNTAINS-SOUTHEAST GREENE-UNICOI-SOUTHEAST CARTER-
BLOUNT SMOKY MOUNTAINS-SEVIER SMOKY MOUNTAINS-SEQUATCHIE-BLEDSOE-
SOUTHEAST MONROE-MARION-EAST POLK-LEE-WISE-RUSSELL-WASHINGTON-
INCLUDING THE CITIES OF...MURPHY...HAYESVILLE...ONEIDA...
LA FOLLETTE...TAZEWELL...MOUNTAIN CITY...WARTBURG...COSBY...
CEDAR CREEK...ERWIN...ROAN MOUNTAIN...CADES COVE...GATLINBURG...
DUNLAP...PIKEVILLE...COKER CREEK...JASPER...DUCKTOWN...
JONESVILLE...WISE...NORTON...LEBANON...ABINGDON
137 AM EDT FRI APR 3 2009 /1237 AM CDT FRI APR 3 2009/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM EDT /9 AM CDT/
THIS MORNING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM EDT /9 AM CDT/ THIS
MORNING. 

STRONG SOUTHWEST WINDS BETWEEN 20 AND 35 MPH...WITH HIGHER GUSTS
UP TO 45 MPH...ESPECIALLY ACROSS THE HIGHER ELEVATIONS. WINDS WILL
BECOME WEST FRIDAY AFTER THE FRONTAL PASSAGE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 26 TO 39 MPH AND/OR GUSTS OF
40 TO 57 MPH ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES...
SO USE CAUTION WHEN DRIVING.

&&

$$

TNZ015>017-036>040-042-044-046-067>071-073-083>086-099>101-VAZ005-
031345-
/O.CON.KMRX.WI.Y.0008.000000T0000Z-090403T1400Z/
HANCOCK-HAWKINS-SULLIVAN-ANDERSON-UNION-GRAINGER-HAMBLEN-
NORTHWEST COCKE-NORTHWEST GREENE-WASHINGTON TN-NORTHWEST CARTER-
ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT-NORTH SEVIER-RHEA-MEIGS-
MCMINN-NORTHWEST MONROE-HAMILTON-BRADLEY-WEST POLK-SCOTT-
INCLUDING THE CITIES OF...SNEEDVILLE...ROGERSVILLE...KINGSPORT...
BRISTOL...CLINTON...OAK RIDGE...MAYNARDVILLE...RUTLEDGE...
MORRISTOWN...NEWPORT...GREENEVILLE...JOHNSON CITY...
ELIZABETHTON...KINGSTON...LENOIR CITY...KNOXVILLE...DANDRIDGE...
MARYVILLE...SEVIERVILLE...DAYTON...DECATUR...ATHENS...
MADISONVILLE...CHATTANOOGA...CLEVELAND...BENTON...GATE CITY
137 AM EDT FRI APR 3 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM EDT THIS MORNING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM EDT THIS MORNING. 

SOUTHWEST WINDS BETWEEN 20 AND 30 MPH...WITH HIGHER GUSTS UP TO 40
MPH...ESPECIALLY ACROSS THE HIGHER ELEVATIONS. WINDS WILL BECOME
WESTERLY FRIDAY AFTER THE FRONTAL PASSAGE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 26 TO 39 MPH AND/OR GUSTS OF
40 TO 57 MPH ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES...
SO USE CAUTION WHEN DRIVING.

&&

$$
000 
WWUS74 KMRX 030756 AAA
NPWMRX

URGENT - WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE MORRISTOWN TN
356 AM EDT FRI APR 3 2009

...WINDY CONDITIONS EXPECTED ACROSS EAST TENNESSEE...SOUTHWEST
VIRGINIA...AND SOUTHWEST NORTH CAROLINA...

.A STRONG LOW PRESSURE SYSTEM WILL EXIT THE SOUTHERN APPALACHIANS
TODAY...WITH STRONG WEST TO SOUTHWEST WINDS EXPECTED ACROSS EAST
TENNESSEE...SOUTHWEST VIRGINIA...AND SOUTHWEST NORTH
CAROLINA...ESPECIALLY OVER THE HIGHER ELEVATIONS. 

TNZ015>018-041>047-072-074-VAZ001-002-005-006-008-031400-
/O.EXT.KMRX.WI.Y.0008.000000T0000Z-090403T2000Z/
HANCOCK-HAWKINS-SULLIVAN-JOHNSON-COCKE SMOKY MOUNTAINS-
NORTHWEST GREENE-SOUTHEAST GREENE-WASHINGTON TN-UNICOI-
NORTHWEST CARTER-SOUTHEAST CARTER-BLOUNT SMOKY MOUNTAINS-
SEVIER SMOKY MOUNTAINS-LEE-WISE-SCOTT-RUSSELL-WASHINGTON-
INCLUDING THE CITIES OF...SNEEDVILLE...ROGERSVILLE...KINGSPORT...
BRISTOL...MOUNTAIN CITY...COSBY...GREENEVILLE...CEDAR CREEK...
JOHNSON CITY...ERWIN...ELIZABETHTON...ROAN MOUNTAIN...
CADES COVE...GATLINBURG...JONESVILLE...WISE...NORTON...
GATE CITY...LEBANON...ABINGDON
356 AM EDT FRI APR 3 2009

...WIND ADVISORY NOW IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON.

STRONG SOUTHWEST WINDS BETWEEN 20 AND 35 MPH ARE EXPECTED
TODAY...WITH HIGHER GUSTS UP TO 45 MPH...ESPECIALLY ACROSS THE
HIGHER ELEVATIONS. WINDS WILL BECOME WEST THROUGH THE DAY AFTER THE
FRONTAL PASSAGE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES... SO USE CAUTION WHEN DRIVING.

&&

$$

NCZ060-061-TNZ012>014-035>040-067>071-073-081>087-098>102-031400-
/O.CON.KMRX.WI.Y.0008.000000T0000Z-090403T1400Z/
CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-MORGAN-ANDERSON-UNION-
GRAINGER-HAMBLEN-NORTHWEST COCKE-ROANE-LOUDON-KNOX-JEFFERSON-
NW BLOUNT-NORTH SEVIER-SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-
NORTHWEST MONROE-SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-
WEST POLK-EAST POLK-
INCLUDING THE CITIES OF...MURPHY...HAYESVILLE...ONEIDA...
LA FOLLETTE...TAZEWELL...WARTBURG...CLINTON...OAK RIDGE...
MAYNARDVILLE...RUTLEDGE...MORRISTOWN...NEWPORT...KINGSTON...
LENOIR CITY...KNOXVILLE...DANDRIDGE...MARYVILLE...SEVIERVILLE...
DUNLAP...PIKEVILLE...DAYTON...DECATUR...ATHENS...MADISONVILLE...
COKER CREEK...JASPER...CHATTANOOGA...CLEVELAND...BENTON...
DUCKTOWN
356 AM EDT FRI APR 3 2009 /256 AM CDT FRI APR 3 2009/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM EDT /9 AM CDT/
THIS MORNING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM EDT /9 AM CDT/ THIS
MORNING. 

STRONG SOUTHWEST WINDS BETWEEN 15 AND 30 MPH ARE EXPECTED THIS
MORNING...WITH HIGHER GUSTS UP TO 40 MPH...ESPECIALLY ACROSS THE
HIGHER ELEVATIONS. WINDS WILL BECOME WEST AND DECREASE TO 10 TO 25
MPH LATE THIS MORNING AFTER THE FRONTAL PASSAGE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES... SO USE CAUTION WHEN DRIVING.

&&

$$

DGS
000 
WWUS74 KMRX 031402
NPWMRX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MORRISTOWN TN
1002 AM EDT FRI APR 3 2009

...WINDY CONDITIONS LINGERING INTO THIS AFTERNOON...

.A STRONG LOW PRESSURE SYSTEM WILL MOVE AWAY FROM THE SOUTHERN
APPALACHIAN REGION TODAY...BUT STRONG WESTERLY WINDS ARE EXPECTED
TO LINGER ACROSS SOUTHWEST VIRGINIA...NORTHEAST TENNESSEE...AND THE
MOUNTAINS OF EAST TENNESSEE.


NCZ060-061-TNZ012>014-035>040-067>071-073-081>087-098>102-031515-
/O.CAN.KMRX.WI.Y.0008.000000T0000Z-090403T1400Z/
CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-MORGAN-ANDERSON-UNION-
GRAINGER-HAMBLEN-NORTHWEST COCKE-ROANE-LOUDON-KNOX-JEFFERSON-
NW BLOUNT-NORTH SEVIER-SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-
NORTHWEST MONROE-SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-
WEST POLK-EAST POLK-
INCLUDING THE CITIES OF...MURPHY...HAYESVILLE...ONEIDA...
LA FOLLETTE...TAZEWELL...WARTBURG...CLINTON...OAK RIDGE...
MAYNARDVILLE...RUTLEDGE...MORRISTOWN...NEWPORT...KINGSTON...
LENOIR CITY...KNOXVILLE...DANDRIDGE...MARYVILLE...SEVIERVILLE...
DUNLAP...PIKEVILLE...DAYTON...DECATUR...ATHENS...MADISONVILLE...
COKER CREEK...JASPER...CHATTANOOGA...CLEVELAND...BENTON...
DUCKTOWN
1002 AM EDT FRI APR 3 2009 /902 AM CDT FRI APR 3 2009/

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS CANCELLED THE WIND
ADVISORY. 

ALTHOUGH WINDS WILL CONTINUE TO BE BREEZY THIS AFTERNOON...WIND
SPEEDS ARE EXPECTED TO REMAIN BELOW ADVISORY CRITERIA.

$$

TNZ015>018-041>047-072-074-VAZ001-002-005-006-008-032000-
/O.CON.KMRX.WI.Y.0008.000000T0000Z-090403T2000Z/
HANCOCK-HAWKINS-SULLIVAN-JOHNSON-COCKE SMOKY MOUNTAINS-
NORTHWEST GREENE-SOUTHEAST GREENE-WASHINGTON TN-UNICOI-
NORTHWEST CARTER-SOUTHEAST CARTER-BLOUNT SMOKY MOUNTAINS-
SEVIER SMOKY MOUNTAINS-LEE-WISE-SCOTT-RUSSELL-WASHINGTON-
INCLUDING THE CITIES OF...SNEEDVILLE...ROGERSVILLE...KINGSPORT...
BRISTOL...MOUNTAIN CITY...COSBY...GREENEVILLE...CEDAR CREEK...
JOHNSON CITY...ERWIN...ELIZABETHTON...ROAN MOUNTAIN...
CADES COVE...GATLINBURG...JONESVILLE...WISE...NORTON...
GATE CITY...LEBANON...ABINGDON
1002 AM EDT FRI APR 3 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM THIS AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM THIS AFTERNOON.

STRONG WESTERLY WINDS...BETWEEN 20 AND 30 MPH WITH HIGHER GUSTS...
WILL CONTINUE THIS AFTERNOON. THESE WINDS SHOULD GRADUALLY DIMINISH
BY LATE AFTERNOON INTO EARLY EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES... SO USE CAUTION WHEN DRIVING.

&&

$$

DMG

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Morristown, TN wrote its last area forecast discussion before this wind advisory went out at Apr 2, 4:35 AM EDT, 27 minutes earlier.

Area forecast discussion, Apr 2, 4:35 AM EDT, 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MORRISTOWN TN
435 AM EDT THU APR 2 2009

.SHORT TERM (TODAY THROUGH TONIGHT)...MUCH ADVERTISED STORM SYSTEM
NOW WITHIN VIEW AS ITS UPPER LOW CHURNS THROUGH W TX...NOTING THAT
KDHT WITH SNOW AND 35 KT SUSTAINED WIND THIS HOUR. MOISTURE AHEAD
OF STORM STARTING TO WORK NORTHWARD AS LOW LEVEL JET INCREASES WEST
OF THE MS RIVER THIS MORNING.

FOR TODAY...MUCH OF THE FANFARE WILL BE HELD OFF UNTIL AFTER THIS
PERIOD...BUT IN THE MEANTIME GOOD AMOUNT OF ELEVATED INSTABILITY TO
SPREAD NORTHWARD INCREASING THE CHANCES OF AT LEAST SHOWERS IF NOT
SOME THUNDER.  FOR UPPER HALF OF VALLEY...KEEPING POPS MAINLY SLIGHT
CHANCE AND MAINLY ONLY SHOWERS DUE TO DOWNSLOPING WINDS OFF APP
MOUNTAINS.  ALSO FOR THIS AREA...WENT ABOVE GUIDANCE ON MAX TEMPS
TODAY IN CONSIDERATION OF DOWNSLOPE.

FOR TONIGHT...LINE OF STORMS SHOULD BE HITTING WESTERN SECTIONS THIS
EVENING...THEN EXITING EASTERN AREAS AFTER MIDNIGHT.  SURFACE
BUOYANCY WILL BE STARTING TO WANE...BUT STRONG LOW LEVEL JET SHOULD
KEEP STORMS GOING DEEP INTO THE NIGHT.  THIS IS ANOTHER EVENT WITH
LOW CAPE AND HIGH SHEAR...SO DAMAGING WINDS WILL BE THE MAIN
THREAT...WITH HAIL MAINLY 1 INCH OR LESS.  WITH STRONG LOW-LEVEL
SHEAR...CANNOT RULE OUT ISOLATED 5 MINUTE EF0 TO EF1 TORNADO
SPIN-UPS AS WEVE SEEN BEFORE IN THESE SITUATIONS. IF CAPES END UP
HIGHER THE SIGNIFICANT TORNADO THREAT WOULD BE ENHANCED.

ISSUING WIND ADVISORY FOR HIGHER ELEVATIONS IN EAST AND NORTHERN
SECTIONS FOR TONIGHT.

.LONG TERM (FRIDAY THROUGH THURSDAY)...GOOD CONSISTENCY FROM MODEL
RUNS AND CONTINUITY FOR FRIDAY THROUGH SUNDAY. THUS...ONLY MINOR
CHANGES MADE TO FORECAST GRIDS FOR THOSE PERIODS. LINGERING LOW POPS
FOR FRIDAY BEHIND STRONG LOW PRESSURE SYSTEM...THEN DEVELOPING LOW
PRESSURE MOVES EAST FROM CENTRAL PLAINS ON SUNDAY. TIMING IN OUR
PREVIOUS GRIDS LOOKS GREAT FOR THAT SYSTEM...WITH LIKELY POPS FOR
SUNDAY NIGHT.

MODELS STILL TRENDING TOWARD LINGERING UPPER LEVEL TROUGH OVER GREAT
LAKES REGION SOUTH TO THE SOUTHERN APPALACHIANS FOR MONDAY INTO
EARLY TUESDAY. THIS EQUATES TO SEVERAL SHORTWAVES/IMPULSES AND
LINGERING MOISTURE/CLOUDINESS...AS WELL AS COOLER DAYTIME TEMPS.
LOWERED MAX AND MIN TEMPS GENERALLY FROM SUNDAY NIGHT THROUGH MONDAY
NIGHT...IN LINE WITH OR BELOW 02/00Z GFSX MOS. FORECAST SOUNDINGS
LOOK QUITE COLD AND SUPPORT MORE OF A MENTION OF SNOW SHOWERS BY
MONDAY NIGHT INTO EARLY TUESDAY. HOWEVER...TOO FAR OUT TO GET TOO
ZEALOUS FOR SNOW JUST YET.

THE UPPER LEVEL TROUGH AXIS SHOULD LIFT EAST OF THE REGION BY
TUESDAY NIGHT...THEN UPPER RIDGE BUILDS EAST TO KEEP BOTH WEDNESDAY
AND THURSDAY (NEW DAY 7) DRY. TEMPS ADJUSTED SLIGHTLY IN LINE WITH
LATEST GFSX NUMBERS...BUT NOT ENTIRELY TO ALSO MAINTAIN CONSISTENCY
WITH NEIGHBORING FORECAST GRIDS.

&&

.PRELIMINARY POINT TEMPS/POPS...
CHATTANOOGA AIRPORT, TN  72  52  62  43  74 /  50 100  20   0   0
KNOXVILLE MCGHEE TYSON AIRPORT, TN  73  51  60  40  72 /  30 100  20   0   0
OAK RIDGE, TN  72  50  60  40  71 /  30 100  20   0   0
TRI CITIES AIRPORT, TN  71  52  58  39  69 /  20 100  30   0   0

&&

.MRX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
TN...WIND ADVISORY FROM 6 PM THIS EVENING TO 4 AM EDT FRIDAY FOR THE
     FOLLOWING ZONES: BLOUNT SMOKY MOUNTAINS...COCKE SMOKY
     MOUNTAINS...EAST POLK...JOHNSON...SEVIER SMOKY MOUNTAINS...
     SOUTHEAST CARTER...SOUTHEAST GREENE...SOUTHEAST MONROE...
     UNICOI.

VA...WIND ADVISORY FROM 6 PM THIS EVENING TO 4 AM EDT FRIDAY FOR THE
     FOLLOWING ZONES: LEE...RUSSELL...WASHINGTON...WISE.

&&

GM/TG
Hazardous weather outlook, Apr 1, 5:04 AM EDT, 23 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MORRISTOWN TN
504 AM EDT WED APR 1 2009

NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-
005-006-008-020915-
CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS-
SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN-
NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE-
SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER-
SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT-
BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS-
SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE-
SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE-
WISE-SCOTT-RUSSELL-WASHINGTON-
504 AM EDT WED APR 1 2009 /404 AM CDT WED APR 1 2009/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH
CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A VERY STRONG LOW PRESSURE SYSTEM WILL MOVE EAST OUT OF THE
SOUTHERN PLAINS THURSDAY...THEN MOVE EAST TO NORTHEAST ACROSS THE
LOWER MISSISSIPPI VALLEY THURSDAY EVENING. WARM AND MOIST AIR FROM
THE GULF WILL FLOW NORTH INTO THE APPALACHIANS LATE THURSDAY INTO
EARLY FRIDAY...AHEAD OF A STRONG COLD FRONT. STRONG TO SEVERE
STORMS ARE EXPECTED TO DEVELOP ACROSS MUCH OF THE SOUTHEAST STATES
WITH THIS SYSTEM. SOUTHERLY LOW LEVEL WINDS WILL INCREASE TO 20 TO
35 MPH...WITH GUSTS TO 45 MPH OR GREATER...MAINLY OVER THE HIGHER
ELEVATIONS.

ALSO...ON SUNDAY THERE IS ANOTHER POSSIBILITY THAT SEVERE STORMS
COULD SPREAD INTO THE AREA. HOWEVER...TIMING...TRACK AND STRENGTH
OF THIS SYSTEM ARE NOT AS CERTAIN AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS LIKELY FOR AT LEAST SOME PARTS OF THE AREA
ON THURSDAY EVENING AND OVERNIGHT. THERE IS ALSO AT LEAST THE
POSSIBILITY FOR NEEDING SPOTTER ACTIVATION AGAIN ON SUNDAY.

TG

Nearby

Wind Advisories in Tennessee, 2009Wind Advisories in Virginia, 2009Wind Advisories in North Carolina, 2009Every wind advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.